Texas, 2013

Hail and Damaging Winds in Texas, June 5, 2013

June 5, 2013 · NWS MAF · 26 events in 11 counties and zones

A surface trough was in place across West Texas and Southeast New Mexico which created instability. An outflow boundary was across the northern Permian Basin in advance of a cold front that was moving southward across West Texas as an upper level disturbance moved over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.6 million
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

A surface trough was in place across West Texas and Southeast New Mexico which created instability. An outflow boundary was across the northern Permian Basin in advance of a cold front that was moving southward across West Texas as an upper level disturbance moved over the area. These features helped to create good lift over the area. A dryline was across the Permian Basin and Lower Trans Pecos with good moisture present. Thunderstorms developed along the dryline, outflow boundary, and cold front and produced severe wind gusts and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 5, 1:31 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 5, 1:31 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT WED JUN 5 2013

.DISCUSSION...
THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS THE NORTHERN
AND POSSIBLY THE CENTRAL PERMIAN BASIN THIS EVENING AND OVERNIGHT
DUE TO AN OUTFLOW BOUNDARY CURRENTLY RESIDING IN THE NORTHERN
PERMIAN BASIN...COMBINED WITH UPPER LEVEL DIVERGENCE ASSOCIATED
WITH THE LEFT EXIT REGION OF THE UPPER JET. THE OUTFLOW SHOULD
PRESS SOUTH AND WEST OVERNIGHT TOWARD THE MOUNTAINS AS IT GETS
PUSHED BY CONVECTION FORMING ALONG THE BOUNDARY AND ALSO
CONVECTION FORMING FURTHER NORTH DEVELOPING IN THE TEXAS PANHANDLE
ASSOCIATED WITH A COLD FRONT. STORMS THAT FORM WILL HAVE THE
POTENTIAL TO BECOME SEVERE GIVEN 0-6 KILOMETER SHEAR GREATER THAN
40 KNOTS AND CAPES IN EXCESS OF 1500 J/KG.

GETTING MIXED SIGNALS ABOUT THE BEST CHANCE FOR CONVECTION
TOMORROW. THE BEST CHANCE MAY ENDING UP BEING IN THE HIGHER
TERRAIN OF EXTREME SOUTHWEST TEXAS CLOSEST TO THE SOUTHWARD MOVING
FRONT WITH ENHANCEMENT FROM TOPOGRAPHY. ANY STORMS THAT COULD FORM
TOMORROW WOULD HAVE THE POTENTIAL TO BECOME SEVERE WITH SHEAR
FORECAST TO BE 40 KNOTS WITH CAPES OF OVER 1000 J/KG. WILL
CONTINUE SLIGHT POPS AREAWIDE. HIGH TEMPERATURES THURSDAY WILL BE
10 TO 20 DEGREES COOLER AREAWIDE BEHIND THE FRONT.

THE BEST CHANCE FOR WIDESPREAD CONVECTION THE NEXT 7 DAYS MAY
END UP BEING THURSDAY NIGHT. THE GFS/NAM/ECMWF ARE KEYING ON A
POTENTIAL MCS FORMING BY A SHORTWAVE MOVING SOUTHEAST FROM NEW
MEXICO INTO THE PERMIAN BASIN AIDED BY A 30 KNOT LOW LEVEL JET.
HAVE UPPED POPS IN THE CHANCE CATEGORY THURSDAY NIGHT ACROSS
THESE AREAS. KEPT CHANCE POPS GOING FRIDAY ANTICIPATING THURSDAY
NIGHT ACTIVITY COULD STILL BE ONGOING IN THE AFOREMENTIONED AREAS
FRIDAY MORNING WITH ADDITIONAL DEVELOPMENT FURTHER WEST IN THE
MOUNTAINS IN THE AFTERNOON DUE TO HEATING COMBINED WITH MOIST
UNSTABLE UPSLOPE FLOW. ACTIVITY WOULD CONTINUE BUT DIMINISH INTO
FRIDAY EVENING SO KEPT SLIGHT POPS GOING.

IT APPEARS THE LAST CHANCE FOR ANY PRECIPITATION THIS FORECAST
PACKAGE WILL BE SATURDAY AS ONE ADDITIONAL SHORTWAVE POSSIBLY
MOVES INTO THE REGION IN THE NORTHWEST FLOW ALOFT. BEYOND
SATURDAY AN UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE
SOUTHERN PLAINS AND SOUTHERN ROCKIES SUNDAY THROUGH NEXT TUESDAY.
TEMPERATURES WILL ALSO CLIMB TO ABOVE NORMAL AGAIN BY NEXT
SUNDAY UNDERNEATH THIS RIDGE. ISOLATED THUNDERSTORMS CANNOT
BE ENTIRELY RULED OUT EACH AFTERNOON AND EARLY EVENING IN
THE DAVIS MOUNTAINS BUT WILL NOT MENTION THIS FAR OUT IN THE
FORECAST CYCLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                101  68  84  62  /  30  30  20  40
BIG SPRING TX             102  68  82  63  /  30  40  20  40
CARLSBAD NM               103  66  86  63  /  10  10  20  40
DRYDEN TX                 106  74  92  71  /  20  20  20  20
FORT STOCKTON TX          105  70  93  66  /  20  20  20  30
GUADALUPE PASS TX          97  61  82  59  /   0  10  20  30
HOBBS NM                   97  63  82  62  /  20  30  20  40
MARFA TX                   96  57  90  55  /  10  10  20  30
MIDLAND INTL AIRPORT TX   105  69  84  63  /  20  30  20  40
ODESSA TX                 104  69  86  64  /  20  30  20  40
WINK TX                   106  69  92  64  /  20  20  20  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

67/12
Hazardous weather outlook, Jun 5, 11:27 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1227 PM CDT WED JUN 5 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1227 PM CDT WED JUN 5 2013 /1127 AM MDT WED JUN 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF
A TATUM TO BIG SPRING LINE THIS AFTERNOON, WITH MORE WIDELY SCATTERED
THUNDERSTORMS OVER THE TRANS PECOS, PERMIAN BASIN AND INTO THE BIG
BEND REGION.  SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS.  ANY STORMS THAT DEVELOP WILL
LIKELY LAST INTO THE EVENING, IF NOT THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY
NIGHT. SOME OF THESE STORMS COULD BE SEVERE, ESPECIALLY OVER THE
HIGHER TERRAIN OF SOUTHWEST TEXAS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS THURSDAY AFTERNOON.  LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO AND THE
PERMIAN BASIN THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 5, 2:14 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT WED JUN 5 2013

TXZ075-052045-
PECOS-
314 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 345 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 313 PM
CDT...MOVING EAST AT 15 MPH. THIS STORM WAS MOVING ACROSS US HIGHWAY
285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3085 10252 3057 10236 3052 10272 3069 10280
TIME...MOT...LOC 2013Z 249DEG 12KT 3064 10266
Special weather statement, Jun 5, 2:52 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 PM CDT WED JUN 5 2013

TXZ075-052115-
PECOS-
352 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 415 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF BAKERSFIELD
AT 352 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS TRACKING
TOWARDS BAKERSFIELD AND WILL MOVE ACROSS INTERSTATE 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3101 10231 3075 10212 3065 10248 3081 10256
TIME...MOT...LOC 2052Z 238DEG 19KT 3079 10242
Special weather statement, Jun 5, 4:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT WED JUN 5 2013

TXZ069-070-052245-
REAGAN-UPTON-
516 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN UPTON AND SOUTHWESTERN REAGAN COUNTIES UNTIL 545 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF RANKIN AT 516
PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS US
HIGHWAY 67. PRIMARY CONCERN WITH THIS THUNDERSTORM IS GUSTY WINDS UP
TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3107 10156 3108 10193 3116 10200 3145 10178
      3133 10154 3108 10150
TIME...MOT...LOC 2216Z 232DEG 27KT 3115 10184
Special weather statement, Jun 5, 4:42 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
542 PM CDT WED JUN 5 2013

TXZ062-063-069-070-052315-
GLASSCOCK-MIDLAND-REAGAN-UPTON-
542 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING GLASSCOCK...NORTHEASTERN UPTON...NORTHERN REAGAN AND
SOUTHEASTERN MIDLAND COUNTIES UNTIL 615 PM CDT...

A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6
MILES NORTH OF BIGBY CORNER AT 542 PM CDT...MOVING EAST AT 25 MPH.
WINDS MAY GUST TO 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THE
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3162 10180 3206 10171 3201 10126 3148 10126
TIME...MOT...LOC 2242Z 283DEG 20KT 3179 10160

HLUCHAN
Special weather statement, Jun 5, 4:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT WED JUN 5 2013

TXZ070-052315-
REAGAN-
545 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING SOUTHERN REAGAN COUNTY UNTIL 615 PM CDT...

A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3
MILES SOUTH OF BEST AT 545 PM CDT...MOVING EAST AT 35 MPH. WINDS MAY
REACH 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3108 10128 3108 10176 3141 10177 3149 10126
TIME...MOT...LOC 2245Z 249DEG 31KT 3121 10155

HLUCHAN

The radar

The Midland/Odessa radar (KMAF), 67 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 9 hail. Local standard time, as filed.

Thunderstorm Wind, Reagan

When
June 5, 5:00 PM CST to 5:01 PM CST
Where
Reagan County, 16 mi N of Stiles
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
31.632, -101.580

A thunderstorm moved over Reagan County and produced a 68 mph wind gust five miles southwest of St. Lawrence.

Thunderstorm Wind, Reagan

When
June 5, 5:30 PM CST to 5:31 PM CST
Where
Reagan County, 26 mi NNE of Big Lake
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.548, -101.301

A thunderstorm moved over Reagan County and produced a 60 mph wind gust 26 miles north northeast of Big Lake.

Hail, Martin

When
June 5, 7:01 PM CST to 7:06 PM CST
Where
Martin County, Tarzan
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.300, -101.970

Hail, Howard

When
June 5, 7:05 PM CST to 7:20 PM CST
Where
Howard County, 5 mi NE of Big Spring
Measured
1 in hail
Reported by
COOP Observer
Coordinates
32.301, -101.409

Hail, Howard

When
June 5, 7:25 PM CST to 7:30 PM CST
Where
Howard County, 7 mi E of Lomax
Measured
1 in hail
Reported by
Public
Coordinates
32.120, -101.510

Hail, Glasscock

When
June 5, 7:27 PM CST to 7:32 PM CST
Where
Glasscock County, Lees
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.080, -101.480

Hail, Martin

When
June 5, 7:30 PM CST to 7:35 PM CST
Where
Martin County, Tarzan
Measured
1 in hail
Reported by
Post Office
Coordinates
32.300, -101.970

Thunderstorm Wind, Mitchell

When
June 5, 7:45 PM CST to 7:46 PM CST
Where
Mitchell County, Westbrook
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.350, -101.020

A thunderstorm moved over Mitchell County and produced a 70 mph wind gust in Westbrook.

Hail, Mitchell

When
June 5, 7:45 PM CST to 7:50 PM CST
Where
Mitchell County, Westbrook
Measured
2 in hail
Reported by
Public
Coordinates
32.350, -101.020

Hail, Mitchell

When
June 5, 8:20 PM CST to 8:25 PM CST
Where
Mitchell County, Colorado City
Measured
1 in hail
Reported by
Public
Coordinates
32.400, -100.850

Hail, Scurry

When
June 5, 8:27 PM CST to 8:32 PM CST
Where
Scurry County, Hermleigh
Measured
2.75 in hail
Reported by
Social Media
Coordinates
32.630, -100.750

Hail, Andrews

When
June 5, 9:20 PM CST to 9:25 PM CST
Where
Andrews County, Frankel City
Measured
1.5 in hail
Reported by
Public
Coordinates
32.380, -102.780

Thunderstorm Wind, Gaines

When
June 5, 9:35 PM CST to 9:38 PM CST
Where
Gaines County, Seminole
Measured
70 kt (81 mph) estimated gust
Property damage
$48,000
Reported by
Fire Department/Rescue
Coordinates
32.720, -102.650

A thunderstorm moved over Gaines County and produced damage in Seminole. A trailer house was blown onto a car on the road. Winds from this damage are estimated to be near 80 mph. The cost of damage is a rough estimate.

Thunderstorm Wind, Gaines

When
June 5, 9:35 PM CST to 9:37 PM CST
Where
Gaines County, Seminole
Measured
56 kt (64 mph) estimated gust
Property damage
$13,000
Reported by
Fire Department/Rescue
Coordinates
32.720, -102.650

A thunderstorm moved over Gaines County and produced wind damage in Seminole. A radio tower was blown down and bent over a fire department building. The tower landed on electrical wires as well as on a personal vehicle of one of the firefighters. It made a three inch hole in the cab of the truck and fried some of the electronics. Based on the damage, the wind gusts were estimated to be around 65 mph. The cost of damage is a rough estimate.

Thunderstorm Wind, Gaines

When
June 5, 9:38 PM CST to 9:39 PM CST
Where
Gaines County, 1 mi SW of Seagraves
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
32.920, -102.562

A thunderstorm moved over Gaines County and produced a 58 mph wind gust one mile southwest of Seagraves.

Thunderstorm Wind, Gaines

When
June 5, 9:45 PM CST
Where
Gaines County, 2 mi NNE of Seminole
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
32.747, -102.637

A thunderstorm moved over Gaines County and produced a 62 mph wind gust two miles north northeast of Seminole.

Thunderstorm Wind, Howard

When
June 5, 10:00 PM CST to 10:10 PM CST
Where
Howard County, 5 mi NE of Big Spring
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
COOP Observer
Coordinates
32.301, -101.409

A thunderstorm moved over Howard County and produced wind damage five miles northeast of Big Spring. The north side of a barn was destroyed. Based on the damage, the wind gusts were estimated to be around 70 mph. The cost of damage is a rough estimate.

Thunderstorm Wind, Andrews

When
June 5, 10:05 PM CST to 10:06 PM CST
Where
Andrews County, 2 mi E of Andrews
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
32.320, -102.516

A thunderstorm moved over Andrews County and produced a 61 mph wind gust two miles east of Andrews.

Thunderstorm Wind, Ector

When
June 5, 10:30 PM CST to 10:45 PM CST
Where
Ector County, Gardendale
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.000, -102.420

A thunderstorm moved over Ector County and produced wind damage in Gardendale. A storage shed was destroyed by the winds. The cost of damage is a rough estimate.

Thunderstorm Wind, Borden

When
June 5, 10:40 PM CST to 10:41 PM CST
Where
Borden County, 17 mi NE of Gail
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
32.944, -101.223

A thunderstorm moved over Borden County and produced a 70 mph wind gust three miles west northwest of Fluvanna.

Thunderstorm Wind, Midland

When
June 5, 10:40 PM CST to 10:41 PM CST
Where
Midland County, (Maf) Midland Intl
Measured
50 kt (58 mph) estimated gust
Reported by
Unknown
Coordinates
31.930, -102.200

A thunderstorm moved over Midland County and produced a 58 mph gust at Midland International Airport.

Thunderstorm Wind, Midland

When
June 5, 10:43 PM CST to 10:46 PM CST
Where
Midland County, (Maf) Midland Intl
Measured
54 kt (62 mph) estimated gust
Property damage
$1.5 million
Reported by
Other Federal Agency
Coordinates
31.930, -102.200

A thunderstorm moved over Midland County and produced wind damage at Midland International Airport. The winds damaged three new airport hangars by blowing off metal roof panels and unhinging hangar doors. The cost of damage is a very rough estimate.

Thunderstorm Wind, Midland

When
June 5, 10:43 PM CST to 10:44 PM CST
Where
Midland County, (Maf) Midland Intl
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
31.930, -102.200

A thunderstorm moved over Midland County and produced a 62 mph wind gust at the Midland International Airport.

Thunderstorm Wind, Scurry

When
June 5, 11:00 PM CST to 11:01 PM CST
Where
Scurry County, 5 mi NW of Snyder
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.771, -100.961

A thunderstorm moved over Scurry County and produced a 60 mph wind gust five miles northwest of Snyder.

Thunderstorm Wind, Scurry

When
June 5, 11:05 PM CST to 11:06 PM CST
Where
Scurry County, 3 mi E of Snyder
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
32.720, -100.848

A thunderstorm moved over Scurry County and produced a 58 mph wind gust three miles east of Snyder.

Thunderstorm Wind, Scurry

When
June 5, 11:10 PM CST to 11:11 PM CST
Where
Scurry County, 3 mi E of Snyder
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
32.720, -100.848

A thunderstorm moved over Scurry County and produced a 72 mph wind gust three miles east of Snyder.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454413, 454414, 454416, 454415, 454417, 454510, 454511, 454514, 454516, 454517, 454519, 454522, 454566, 454797, 454809, 454814, 454820, 454822, 454838, 454826, 455085, 454828, 454829, 454830, 454833, 454837.